A Caltech Library Service

Monotone Preferences over Information

Dubra, Juan and Echenique, Federico (2001) Monotone Preferences over Information. Topics in Theoretical Economics, 1 (1). pp. 1-16. ISSN 1534-598X.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We consider preference relations over information that are monotone: more information is preferred to less. We prove that, if a preference relation on information about an uncountable set of states of nature is monotone, then it is not representable by a utility function.

Item Type:Article
Related URLs:
URLURL TypeDescription
Echenique, Federico0000-0002-1567-6770
Additional Information:© 2001 by the authors. Submitted: July 4, 2001; Accepted: December 17, 2001; Published: December 19, 2001. We would like to thank Jean-Pierre Benoit, Hugo Hopenhayn, Jean-Jacques Laffont, Ernesto Mordecki, Stephen Morris, and an anonymous referee for their comments. Part of this work was done while Juan Dubra visited the Department of Economics at Yale, and Federico Echenique visited U.C. Berkeley.
Subject Keywords:value of information, Blackwell's Theorem, representation theorems, monotone preferences
Issue or Number:1
Record Number:CaltechAUTHORS:20101004-101111961
Persistent URL:
Official Citation:Dubra, Juan and Echenique, Federico (2001) "Monotone Preferences over Information," Topics in Theoretical Economics: Vol. 1 : Iss. 1, Article 1. Available at:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:20272
Deposited By: Katherine Johnson
Deposited On:04 Oct 2010 20:32
Last Modified:26 Nov 2019 11:15

Repository Staff Only: item control page